MAUDE Adverse Event Report: BRAINLAB SE ALIGNMENT SOFTWARE CRANIAL (VERSION 2.0); IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT, STEREOTAXIC

BRAINLAB SE ALIGNMENT SOFTWARE CRANIAL (VERSION 2.0); IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT, STEREOTAXIC
Model Number 22884-02
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2, h1: a risk to the patient's health could not be excluded for these specific circumstances, since seeg electrodes were placed in different locations in the brain than intended, with the brainlab device involved, although according to the surgeon (treating clinician): - the deviation of electrodes placed in the brain with the aid of navigation was detected by the surgeon before finalizing the surgery.The positions of the deviating electrodes were not corrected.- the final outcome of the surgery was successful.- there was no actual negative clinical effect on the patient due to the deviating electrode placements, despite a direct (or increased) risk to harm a critical structure due to the deviating placements.(risk of venous sinus injury with potentially fatal outcome, as well as injury to the insular region, associated with an increased risk of ischemic and hemorrhagic stroke.) - there were no other negative clinical effects on the patient, including none due to the prolonged anesthesia of ca.5 hours, and no further medical/surgical remedial actions were necessary, done or planned.- hospitalization of the patient was prolonged.H6: according to the results of the brainlab investigation and the information provided by the hospital, it can be concluded that the root cause of 11 seeg electrodes, placed with the aid of navigation, deviating from their intended positions by up to ca.5 mm is: - lack of contact established between the alignment guide tube and bone of the patient before invasive actions were performed (e.G.Drilling).Per the information provided by support and the user, the alignment tube did not make contact with the skull.Without the bone contact (as recommended by brainlab), the setup for instrumentation is less stable, especially for drilling, and could lead to deviations.These deviations would be tracked and shown to the user in the display of navigation.As there is no locking of the tube against the skull of the patient, angular deviation is possible from the end of the alignment guide tube to the skull.Apparently, the resulting deviation between the positions and paths of the tracked instruments, and the planned/intended trajectories, both correctly displayed by the navigation on the registered pre-operative patient image scan during the placements, was not recognized by the user, before or during the affected invasive surgical actions.There is no indication of a systematic error or malfunction of the brainlab device (navigation).Corresponding brainlab measures to minimize this anticipated risk as low as reasonably practicable are already in place.H7: brainlab intends to re-iterate the relevant topics regarding the use of the device to this customer.
 
Event or Problem Description
A cranial surgery for placement of 11 seeg (stereoelectroencephalography) electrodes in the brain of a patient was performed with the aid of the display by the brainlab alignment software cranial 2.0.Pre-operative ct & mri scans were acquired 3 days before the surgery to be used for the registration of the patient's anatomy to the navigation during the procedure.The seeg electrode trajectories were planned before the surgery using the pre-operatively acquired mri data set.An intra-operative ct scan revealed that five electrodes placed in the brain, with the aid of navigation, deviated from their planned trajectories.The positions of the deviating electrodes were not corrected.It was later detected on a post-operative ct scan that all electrodes had been placed in different locations in the brain than intended.According to the surgeon (treating clinician): - the deviation of electrodes placed in the brain with the aid of navigation was detected by the surgeon before finalizing the surgery.The positions of the deviating electrodes were not corrected.- the final outcome of the surgery was successful.- there was no actual negative clinical effect on the patient due to the deviating electrode placements, despite a direct (or increased) risk to harm a critical structure due to the deviating placements.(risk of venous sinus injury with potentially fatal outcome, as well as injury to the insular region, associated with an increased risk of ischemic and hemorrhagic stroke.) - there were no other negative clinical effects on the patient, including none due to the prolonged anesthesia of ca.5 hours, and no further medical/surgical remedial actions were necessary, done or planned.- hospitalization of the patient was prolonged.

Brand Name
ALIGNMENT SOFTWARE CRANIAL (VERSION 2.0)
Common Device Name
IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
BRAINLAB SE
olof-palme-strasse 9
muenchen, 81829
GM  81829
Manufacturer (Section G)
BRAINLAB SE
olof-palme-strasse 9
muenchen, 81829
GM   81829
Manufacturer Contact
kilonzo
olof-palme-strasse 9
muenchen, 81829
GM   81829
MDR Report Key24279028
Report Number8043933-2026-00005
Device Sequence Number9862069
Product Code HAW
UDI-Device Identifier04056481144487
UDI-Public04056481144487
Combination Product (Y/N)N
Initial Reporter CountryKZ
PMA/510(K) Number
K223864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22884-02
Device Catalogue Number22892
Device Lot NumberSW V. 2.0.0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown